Turn on thread page Beta

Allergic to Penicillin? watch

    Offline

    0
    ReputationRep:
    It sounds like you are allergic and should indeed stop taking it. I am allergic to nearly all antibiotics, and have had 'light' symptoms like the ones you are describing and severe symptoms which resulted in having to call an ambulance. Stop taking it and see your doctor about it as soon as possible!
    Offline

    14
    ReputationRep:
    (Original post by Holamigo)
    How did it get worse?

    Um nope she just gave me a prescription for anti-histamines. This is the 3rd day i've been taking them and the rash has got worse and is in more places. Maybe it takes some time though to get better?!
    Anaphylaxis...ahhh just see what your doctor says.
    • Thread Starter
    Offline

    2
    ReputationRep:
    I've also just realised I might have another allergy - as i've had to take anti-histamines before. I was in America over the summer and I had so many mosquito bites which went HUGE kept having to see the nurse - one went the size of my whole thigh and had to see a doctor out there who drew round it and gave me steroids to take. Could that have been an allergy aswel?
    Offline

    14
    ReputationRep:
    (Original post by Get Cape.Wear Cape.Fly.)
    Anaphylaxis...ahhh just see what your doctor says.
    The TSR test came back negative for anaphylaxis.
    Offline

    14
    ReputationRep:
    (Original post by Renal)
    The TSR test came back negative for anaphylaxis.
    Sorry?
    Offline

    14
    ReputationRep:
    (Original post by Holamigo)
    I've also just realised I might have another allergy - as i've had to take anti-histamines before. I was in America over the summer and I had so many mosquito bites which went HUGE kept having to see the nurse - one went the size of my whole thigh and had to see a doctor out there who drew round it and gave me steroids to take. Could that have been an allergy aswel?
    Doesn't everyone get bumps from mosquito bites?
    Offline

    14
    ReputationRep:
    (Original post by Holamigo)
    I've also just realised I might have another allergy - as i've had to take anti-histamines before. I was in America over the summer and I had so many mosquito bites which went HUGE kept having to see the nurse - one went the size of my whole thigh and had to see a doctor out there who drew round it and gave me steroids to take. Could that have been an allergy aswel?
    Yer, could have been.
    Offline

    2
    ReputationRep:
    (Original post by Renal)
    Side effect of penicillin (or whichever antibiotics you take). Beta-lactams, especially the penicillins, are well known to cause vomiting and, I believe, are known to alter taste. They do all of this without mast cell degranulation.

    You might think it semantics but only in the way that you semantically can't have appendicitis without an inflamed appendix and can't have a broken leg without, err, well, breaking your leg.

    http://en.wikipedia.org/wiki/Allergy
    http://en.wikipedia.org/wiki/Adverse_effect
    Aite. Thanks. Good to know. I get side-effects then.

    Medical lingo will continue to elude me I expect I don't mind flinging the word allergy around a bit casually though. It's all the same to me.
    Offline

    14
    ReputationRep:
    (Original post by Get Cape.Wear Cape.Fly.)
    Sorry?
    Well enough to use TSR - unlikely to be anaphylaxis.

    (Although I'll admit the gold standard is some kind of IgE immunoflourescence, but I don't have access to one of those as the moment)
    Offline

    14
    ReputationRep:
    (Original post by Renal)
    Well enough to use TSR - not anyphylaxis.
    If you read my conversation with the OP again, you'll find that she asked me how my situation got worse...to which I replied "anaphylaxis". I was talking about my situation, not hers.
    Offline

    14
    ReputationRep:
    (Original post by Iapetus)
    I don't mind flinging the word allergy around a bit casually though. It's all the same to me.
    As long as it doesn't kill you.
    Offline

    14
    ReputationRep:
    (Original post by Get Cape.Wear Cape.Fly.)
    If you read my conversation with the OP again, you'll find that she asked me how my situation got worse...to which I replied "anaphylaxis". I was talking about my situation, not hers.
    Sorry mate, missed the first line of her post. :o:
    Offline

    2
    ReputationRep:
    (Original post by Renal)
    As long as it doesn't kill you.
    :eek3: ...:p: I'm sure it won't.
    Offline

    19
    ReputationRep:
    (Original post by Renal)
    Well enough to use TSR - unlikely to be anaphylaxis.

    (Although I'll admit the gold standard is some kind of IgE immunoflourescence, but I don't have access to one of those as the moment)
    :rofl:

    I now have the image of someone having an anaphylactic shock trying to type on TSR
    • Thread Starter
    Offline

    2
    ReputationRep:
    (Original post by Get Cape.Wear Cape.Fly.)
    Doesn't everyone get bumps from mosquito bites?
    Yeah like little red lumps. I worked in a forest/camp place over the summer there and other people got bitten but not as bad. I had huge ones like the size of a clock. :O It was awful.
    Offline

    1
    ReputationRep:
    (Original post by Get Cape.Wear Cape.Fly.)
    Doesn't everyone get bumps from mosquito bites?
    yeah its normal to get small bumps, getting something as big as was described is not a normal reaction!
    Offline

    14
    ReputationRep:
    (Original post by Iapetus)
    :eek3: ...:p: I'm sure it won't.
    I'm not. I had a punter end up on ICU in frank septic shock. The staph we found in her blood was sensitive to flucloxacillin or augmentin (both penicillins) but we had to treat with different antibiotics because she said that she had an allergy.
    Offline

    0
    ReputationRep:
    im also allergic to it
    Offline

    0
    ReputationRep:
    i've been allergic to penicillin since i was a child, and i suppose everyone in their childhood (or most) takes it whilst young so allergies are found in children so you don't ever take them again i suppose you'll just have to wait and see what your doctors say
    • Thread Starter
    Offline

    2
    ReputationRep:
    (Original post by funsize17)
    i've been allergic to penicillin since i was a child, and i suppose everyone in their childhood (or most) takes it whilst young so allergies are found in children so you don't ever take them again i suppose you'll just have to wait and see what your doctors say
    I've seen my doctor already, she says i'm allergic and has put it on my records.

    suppose that makes sense. I've never had to take penicillin or antibiotics as a child never had any infections when I was a child and a teenager. I'm now 20 and had an operation about a month ago.. then tonsillitis for the first time a couple of weeks ago and now found out i'm allergic to penicillin. So it's kinda all come at once!
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 17, 2010
The home of Results and Clearing

2,154

people online now

1,567,000

students helped last year
Poll
How are you feeling about GCSE results day?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.